1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Knitting Equals Pleasure, Despite ME/CFS
Jody Smith loves knitting. Again. She thought her days of knitting and purling were long over but ... she's back ...
Discuss the article on the Forums.

Beta Glucan as surrogate for GcMAF /macrophage activator?, any experiences, opinions?

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by baccarat, Nov 29, 2011.

  1. hixxy

    hixxy Woof woof

    Messages:
    724
    Likes:
    107
    Russell Island, Australia
    10 caps to try it ???? Surely that's not long enough to see effect.
     
  2. nanonug

    nanonug Senior Member

    Messages:
    1,248
    Likes:
    385
    Virginia, USA
    You are right, it's probably not. I ended up ordering Transfer Point Beta 1, 3-D glucan. Cost about the same and it is way more powerful (500mg/cap versus 10mg for the other - not sure I understand the discrepancy, though...)
     
  3. adreno

    adreno 3% neanderthal

    Messages:
    2,450
    Likes:
    1,720
    Tundras of Europa
    They make a case for why their beta glucan is more effective:

    http://onlinelibrary.wiley.com/doi/10.1046/j.1472-765X.2002.01201.x/pdf
     
  4. nanonug

    nanonug Senior Member

    Messages:
    1,248
    Likes:
    385
    Virginia, USA
  5. nanonug

    nanonug Senior Member

    Messages:
    1,248
    Likes:
    385
    Virginia, USA
  6. adreno

    adreno 3% neanderthal

    Messages:
    2,450
    Likes:
    1,720
    Tundras of Europa
    It does look like that. I don't know how to evaluate the research; it seems very complex. Let me know what you think of the Transfer Point brand.

    BTW, I got inspired by your avatar :)
     
  7. nanonug

    nanonug Senior Member

    Messages:
    1,248
    Likes:
    385
    Virginia, USA
    Eeheheh, let me say that your avatar appears slightly more "evolved" than mine!
     
    Hanna likes this.
  8. ellenelle

    ellenelle

    Messages:
    13
    Likes:
    1
    I used beta glucans for a while a few years ago. I got a significant increase in energy for about a month and a half, and then I started feeling much worse, with a lot more pain and inflammation. At first I did not connect the worsening with the beta glucans, because I had been told that it couldn't have any negative effects – and I was naïve enough at that time to believe that. Finally it occurred to me that I might stop it and see what happened, and I immediately started feeling better. Later I read that beta glucans can also increase certain cytokines; I think it was IL-6? Anyway, that won't necessarily happen to everyone, obviously, but I wanted to point that out in case anyone who is taking it starts to feel worse.

    Ellen
     
  9. nanonug

    nanonug Senior Member

    Messages:
    1,248
    Likes:
    385
    Virginia, USA
    Beta glucan "simulates" a yeast infection. As such, your immune system is induced to prepare itself for war. When this happens, however, your immune system will "trounce" anything foreign in sight. Isn't this what you wanted to happen?
     
  10. xrunner

    xrunner Senior Member

    Messages:
    598
    Likes:
    273
    Surrey
    I was reading about it in Singleton's book "The Lyme Disease Solution".
    He says that beta glucan is ingested by the macrophages. It helps them make all they need to kill microbes. It also helps reduce excessive inflammation, autoimmunity and free radical damage.
     
  11. Timaca

    Timaca Senior Member

    Messages:
    420
    Likes:
    75
    Here is some info on beta glucan that I've read:

    Dietary modulation of immune function by Beta glucans: http://www.sciencedirect.com/science/article/pii/S0031938407004702

    Immune modulating effects of Beta glucan: http://journals.lww.com/co-clinicalnutrition/Abstract/2010/11000/Immune_modulating_effects_of___glucan.10.aspx

    Beta Glucan info, Dr. Vetvicka's lab: http://glucan.us/glucanfaq.html

    An evaluation of the immunological activities of commercially available B-1,3 glucans http://glucan.us/Glucan1-2007.pdf

    A comparison of injected and orally administered Beta glucans: http://hopeforcancer.com/research/JANA2008.pdf

    B-glucans History and the Present: Immunomodulatory Aspects and Mechanisms of Action: http://glucan.us/vetvickaglucan1.pdf

    Wikipedia: (some of the research mentioned here is very interesting) http://en.wikipedia.org/wiki/Beta-glucan

    I have tried the Jarrow brand and the Transfer Point brand. I'm sticking with the Jarrow brand because I started it first and it really seemed to help. I had better days until I had to take an antibiotic for a UTI. Now, I'm recovering from the "herx" or whatever happens to me when I take antibiotics.

    Best, Timaca
     
  12. Adster

    Adster Senior Member

    Messages:
    563
    Likes:
    222
    Australia
    A quick update: I stopped the BG for a few days as it was starting to cause some reflux. Straight away my sinuses went back to being blocked. So it's obviously doing something, and it seems to have an effect quite quickly.
     
  13. adreno

    adreno 3% neanderthal

    Messages:
    2,450
    Likes:
    1,720
    Tundras of Europa
    I've got a cold and sinusitis that's lasted more than ten days now, while taking the NSC-100. It doesn't seem to be much help. I've just doubled my dose to 20mg. I have also ordered a bottle of Transfer Point BG to compare effects.
     
  14. adreno

    adreno 3% neanderthal

    Messages:
    2,450
    Likes:
    1,720
    Tundras of Europa
    Both the 20mg NSC and 500mg Transfer Point BG seem to cause some side effects in me, notably nausea, diarrhea, anorexia, slight headache, some depression and anxiety, and a general spaced out feeling. Didn't feel anything at all on 10mg NSC.

    The side effects are unpleasant, but not intolerable. Did anyone else experience these effects? I guess these sides are to be expected with increased immune system activity. Question is, will they subside over time?

    I feel it's always hard to discern if effects are advantageous (as in the immune system fighting off some pathogen) or detrimental (as in causing unnecessary inflammation). Any input would be appreciated.
     
  15. Adster

    Adster Senior Member

    Messages:
    563
    Likes:
    222
    Australia
    I didn't have any notable adverse affects apart from some reflux, as far as I know. Hard to say for sure when you feel shithouse anyway ;)
     
  16. nanonug

    nanonug Senior Member

    Messages:
    1,248
    Likes:
    385
    Virginia, USA
    The only "side-effect" I am getting from taking three different immune stimulants (including TF BG) is a "flu-like" feeling but without the fever. Mostly, it's muscle soreness with some additional fatigue.
     
  17. Mij

    Mij Senior Member

    Messages:
    668
    Likes:
    704
    I've had negative results BG and TF so don't assume "flu-like" symptoms, muscle soreness, extra fatigue is somehow a good sign that the immune system is working to fight something off. It could be just an immune response that increases inflammation and make you worse off in the end. It's a shot in the dark for some of us.
     
  18. nanonug

    nanonug Senior Member

    Messages:
    1,248
    Likes:
    385
    Virginia, USA
    Would you clarify what you mean by "negative"? Were you fighting a known infection?

    With BG, I am inducing my body to "think" there is a massive yeast infection going on. Wouldn't these symptoms be therefore expected?
     
  19. Mij

    Mij Senior Member

    Messages:
    668
    Likes:
    704
    BG and TF gave me a complete relapse. I was not fighting a known infection, was functioning at 80% (ME for 21yrs) and decided to try them and put up with the viral-like symptoms for a couple of months. That was 12yrs ago and I never went back to baseline. I am now worse off than before. The virologist told me I had an "immune response" and to should stay away from the stuff.
     
  20. adreno

    adreno 3% neanderthal

    Messages:
    2,450
    Likes:
    1,720
    Tundras of Europa
    That sounds terrible. I've been suffering for about a week now, and my intuition tells me it's not gonna pass, at least while I stay on it. I have scoured the net for any reports of adverse effects of beta glucan, but have been unable to find any. It's supposed to have no side effects. I am thinking that my reaction isn't necessarily a good one, and that "pushing through" might not be a great idea. I'm not sure what to do at this point, but it sounds like a risk to continue.
     

See more popular forum discussions.

Share This Page